MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56230
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: st.Jude amplatzer plug abp2 8 mm; unknown amplatz wire; unknown j wire; heparin.(b)(6).Occupation = cath lab tech.Pma/510(k) number = pre-amendment.No code available (3191) for adverse event/ intervention.The patient was taken to surgery for removal of the device.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an embolization procedure of the right innominate vein collaterals involving a pediatric patient with a history of open heart surgeries and cardiac catheterizations for congenital heart defects, a flexor high-flex ansel guiding sheath separated in the patient.Access was obtained in the right jugular vein and the sheath was placed in the desired location, through anatomy reported to be "a tight turn".Resistance was encountered upon advancement of another manufacturer's embolization device/plug through the complaint device as it approached the distal tip of the sheath.The embolization device would not exit the sheath and was therefore unable to be deployed.The embolization plug was removed, and an unknown j wire was inserted.The j wire reportedly exited the sheath, before the distal tip, and went into the inferior vena cava.The user attempted to remove the sheath over the wire; however, when they pulled on the device, the distal 1/4 separated in the patient.The sheath had reportedly been in place for less than 30 minutes.The dilator was not in place at the time of separation, as it reportedly would not go back in the sheath "due to where it broke".The patient was then sent to surgery for removal of the separated portion of the device.Vessel spasms were not reported.A section of the device did not remain inside the patient¿s body.The patient will return for another attempt to embolize the collateral vessel.The patient is reportedly doing well and has had no adverse effects from this event.Per the user facility, the device will not be released from risk management to the manufacturer for 2 years and 90 days.
 
Additional Manufacturer Narrative
Investigation/evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device, but to the patient¿s anatomy and unintended user error.Reportedly, the patient¿s anatomy was tortuous and was ¿a tight turn¿; additionally, the dilator was not reinserted prior to removal as per the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9208905
Report Number1820334-2019-02646
Device Sequence Number447616
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)220611(10)9803068
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56230
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Device Lot Number9803068
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/08/2019
03/23/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/11/2019
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR